Alert archive / Virginia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 124, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Jun 6, 2000, 2:05 PM EDT for Fluvanna County, Virginia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 6, 2000, 2:05 PM EDT (18:05 UTC)
- Expired
- Jun 6, 2000, 2:30 PM EDT
- In force
- 25 min
- Issued by
- NWS Wakefield, VA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Fluvanna County, VA
The radar
The Sterling radar (KLWX), 141 km from the middle of the area, began a volume at 18:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 6.1 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 812 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -138 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
021 WUUS51 KAKQ 061804 SVRAKQ VAC065-061830- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WAKEFIELD VA 205 PM EDT TUE JUN 6 2000 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FLUVANNA COUNTY IN CENTRAL VIRGINIA * UNTIL 230 PM EDT * AT 205 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CARYSBROOK...MOVING SOUTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR FORK UNION AND KENTS STORE AT 210 PM EDT STAGE JUNCTION AT 225 PM EDT THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF DIMES. SEEK A STURDY SHELTER IMMEDIATELY LAT...LON 3795 7821 3783 7839 3768 7825 3783 7806 $$ HESS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 9:50 AM EDT, 4 hours 15 minutes earlier.
Area forecast discussion, Jun 6, 9:50 AM EDT, 4 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 950 AM EDT TUE JUN 6 2000 DISCN: SFC ANAL PLACES CNTR OF LOW OFF SRN DELMARVA AND MOVG NE. CSTL LOW NOW MAIN WX SYSTM WITH FILLING SYSTM SLIDING E ACROSS NRN VA. RDR LOOP INDCTD WDSPRD PCPN ALONG DELMARVA WITH SCT RAIN AS FAR W AS I95 CORRIDOR. SAT LOOP ALRDY SHWNG NMRS BREAKS OVR SWRN CNTYS AS DRY SLOT BEGINS TO PUNCH NE. SVRL CONCERNS THIS AFTRN. SYSTM EXCPTD TO INTENSIFY NOW THATS IT IS OFFSHORE...KEEPING WRAP ARND MSTR ACROSS DELMARVA AND NRN NECK AREAS. ANY SUN WILL CREATE STEEP ENUF LAPSE RATES TO PRODUCE VRBL AMTS OF CLDS & SHWRS. BUT...DOES IT BECOME UNSTABLE ENUF FOR ANY TSRAS TO DVLP? HOW MUCH DO WNDS INCRS BEHIND SYSTM? 12Z DATA SHWNG PLNTY OF MSTR THRU H7 AS FAR S AS NC...AN AVG H5 TMP OF -13C WITH SOME CIRCULATION NOTED ON SAT IMG ACROSS NC. WITH THESE FCTRS IN MIND....WILL WORD DELMARVA AS RAIN TAPERING OFF TO SHWRS...MOCLDY SKIES WITH SHWRS GOING NRN NECK...CONT CHC CNRTL AND SERN AREAS...BUT HAVE IT BCM PT SUNNY SWRN CNTYS. WRMST TMPS SW. N-NW WNDS INCRG 15-20 MPH AS AFTRN WEARS ON. CUD NOT RULE OUT ISLTD THUNDER OVR CNTRL VA...BUT FEEL CHC NOT HIGH ENUF TO INCLUDE IN ZONES. DEPENDS ON THE AMT OF HTNG...IF ANY OCCURS AT ALL. TMPS IN 60S TO LWR 70S. CWF...FLAGS CONT FOR SEAS. HIGHLIGHTING SCA TONITE ELSEWHERE. .AKQ...SCA ATLC CSTL WATERS FM FENWICK ISL TO NC/VA BORDER. 44
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 4:26 PM EDT | Severe Thunderstorm Warning | AKQ | Southampton, Sussex | 34 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.